MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil was returned inside the introducer and the pusher wire also return for the analysis; it was necessary to make cuts to free the coil.Visual and microscope inspection revealed that the main coil was stretched, detached and bent at the coil arm section and the pusher wire was bent.No more damages were observed.The functional inspection could not be performed, because the main coil and the pusher wire are not interlocking.Dimensional inspection on the main coil revealed that the zap tip od - outer diameter (max) and the primary coil od were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 04sep2023.It was reported that the coil stuck in the middle of the catheter.The target lesion was located in the spermatic vein.A 4mm x 15cm interlock coil was selected for use.The device was continuously flush before introduction of the coil.During the procedure, a microcatheter was used to release two coils, however, upon deploying the second coil it got stuck in the middle of the catheter and could not be advance despite multiple attempts.When the coil was removed from the catheter, it was noted that the coil got stretched.The procedure was completed with another of same device.No complications were reported, and patient was stable post procedure.However, device analysis revealed that the main coil detached at the coil arm section.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17800291
Report Number2124215-2023-49589
Device Sequence Number12558627
Product Code KRD
UDI-Device Identifier08714729764960
UDI-Public08714729764960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0028008584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2023
Initial Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight79 KG